MAUDE Adverse Event Report: SYNTHES HAGENDORF AIM-ARM 125° F/STAT+DYN DIST LOCK; GUIDE

SYNTHES HAGENDORF AIM-ARM 125° F/STAT+DYN DIST LOCK; GUIDE
Catalog Number 03.037.114
Medical Device Problem Codes Fitting Problem (2183); Failure to Align (2522)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.(b)(6).510(k): device is not distributed in the united states, but is similar to device marketed in the usa.The subject device was received.The investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review was performed for the subject device lot.Manufacturing location: synthes (b)(4).Date of manufacture: jan 13, 2016.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformance reports (ncrs) were generated during the production of the subject device.Patient code (b)(4) was utilized for additional medical intervention.The guide sleeve and aiming arm became stuck which made it difficult to obtain proper measurements for the blade length.The surgeon was able to obtain the correct measurements after a several attempts and a 30 minute surgical delay.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Synthes (b)(4) reported an event in (b)(6) as follows: it was reported that during surgery to treat fractures proximal femur and femoral shaft on (b)(6) 2017, the aiming arm and guide wire sleeve became stuck together.The surgeon had first inserted the nail then the guide wire sleeve was inserted into the aiming arm.In order to adjust nailing depth, the surgeon tried to remove the buttress compression nut from the aiming arm.This is when the aiming arm and guide wire sleeve engaged and became stuck.This engagement happened to generate a gap between the guide wire sleeve and the outer cortical bone.In this unstable surgical atmosphere, taking measurements of the blade length became inaccurate.Thus, the surgeon replaced two blades and completed the surgery with a 30 minute delay.After the procedure, while cleaning the engaged aiming arm and guide wire sleeve, the nurse hammed the stuck section and was able to detach the guide wire sleeve.Concomitant device: 1x unk nail, 1x unk compression nut, 1x unk blade.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device (aim-arm 125° f/stat+dyn dist lock, part number 03.037.114, lot number 6451382).The subject device was returned with the complaint condition stating 9705618: carried out functional test shows good functionality of the parts.Parts could be locked and unlocked as intended.We could not reproduce the reported problem.No product fault could be identified.We are not able to reproduce the reported problem and to identify the exact root cause for the reported problem.The complaint was not confirmed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIM-ARM 125° F/STAT+DYN DIST LOCK
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6557001
Report Number3003875359-2017-10225
Device Sequence Number649968
Product Code FZX
UDI-Device Identifier07611819642676
UDI-Public(01)07611819642676(10)9705618
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.114
Device Lot Number9705618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/10/2017
Supplement Report FDA Received Date06/07/2017
06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BLADE, QTY. 1; UNKNOWN COMPRESSION NUT, QTY. 1
Outcome Attributed to Adverse Event Required Intervention;